MAUDE Adverse Event Report: RAYNHAM ISOCOOL BPLR HNDL FLAT INSLTD; ISOCOOL DISPOSABLE FORCEPS

RAYNHAM ISOCOOL BPLR HNDL FLAT INSLTD; ISOCOOL DISPOSABLE FORCEPS
Model Number 8010010H
Medical Device Problem Codes Crack (1135); Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported an isocool bipolar forceps handle flat style (id 8010010h) was sterilized in an autoclave and part of the handle melted, and cracks occurred at the cord connection before the procedure.It is unknown how the procedure was completed.No patient injury reported, and the event did not led to surgical delay.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Unique device identification (udi): (codman) (b)(4).The isocool bipolar forceps handle flat style (id 8010010h) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
The isocool bipolar forceps handle flat style (id 8010010h) was returned for evaluation.Device history record (dhr) - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - a visual inspection confirmed the presence of a large crack in the isocool handle near the cord connection point.During the functional test the isocool handle split in two at the large crack location.No extraneous force was applied during testing, indicating the large crack was large enough to severely weaken the isocool device.The complaint condition is confirmed.Plausible root cause of the reported failure if confirmed.Unable to determine root cause.The device did not meet the specifications.Therefore, the complaint condition could be confirmed.The root cause is undetermined and was unable to be confirmed in the complaint evaluation.Possible root cause include: inappropriate material selection for selected autoclave sterilization cycles.

Brand Name
ISOCOOL BPLR HNDL FLAT INSLTD
Common Device Name
ISOCOOL DISPOSABLE FORCEPS
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15285575
Report Number3014334038-2022-00185
Device Sequence Number7166967
Product Code GEI
UDI-Device Identifier10381780514565
UDI-Public10381780514565
Combination Product (Y/N)N
PMA/510(K) Number
K083895
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8010010H
Device Catalogue Number8010010H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer10/07/2022
01/24/2023
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date10/19/2022
02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown